Juvederm Pushing on Muscles Under Eye and Causing Crepiness?

I had juvederm injected under my eyes for hollows. I am very unhappy with the result. A dr I have seen said it is lopsided and starting to "surface". So not only can you see a lump on each side but I can also see the bluish color in pictures. I am also seeing skin movement or crepiness that was not there before. Is it possible for filler to be injected to far out towards the corners of the eyes and have movement push up on muscles and cause wrinkling? I had it injected 7 months ago.

Doctor Answers (6)

Not happy with Juvederm under eyes 7 months ago

+1

Juvederm is a dense hyaluronic gel. It is water loving and if placed incorrectly it  can float up and cause swelling and a "bluish" effect under thin skin. It can last years in that area.  If you are unhappy with the results it won't get better for a long time so you may want to discuss having the remaining product dissolved with Hyaluronidase.  If you choose to have the treatment redone in the future consider Restylane or Belotero  as there are fewer of these side effects reported with them in that area. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Juvederm Pushing on Muscles Under Eye and Causing Crepiness?

+1

As you are not happy with the results, you can have the juvederm dissolved with an injection of hyaluronidase (vitrase).  I suggest that you return to your injector for evaluation.  (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

Discoloration from Juvederm

+1

The actual Juvederm itself and the issues it has created can be fixed by injecting hyaluronidase into that area and dissolving the filler. Much of what you are describing is the Tyndall effect, which can be common from Juvederm in thin skinned areas, like under the eyes. This is why many injectors prefer Restylane in that area. The crepiness you described is probably not from the Juvederm, but since you have so many other problems from it, I'd suggest you get it dissolved and then assess the situation with the crepiness and "skin movement".

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Crepey skin and lower eyelid filler

+1

Crepey lower lid skin is usually unrelated to filler.  Often times the skin needs to be trimmed to reef it back up.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Unlikely

+1

It is unlikely that it is pushing on muscles. However, a qualified doctor can inject medicine into the lump(vitrase) that you are describing and melt Juvederm. Other than that, it will take 3-6 months, depending on the type of Juvederm injected, to be resorbed.

Vlada Groysman, MD
Birmingham Dermatologist

Juvederm can cause crepiness

+1

If Juvederm is injected in the wrong place it can cause crepiness.  I have not seen Juvederm move once it has been injected, or "surface" as the other physician stated and I have been injecting every product that has been available for over 20 years.  But the product could have been injected into a too superficial plane to begin with.  The best advice I can give you is to speak to the original injecting physician to see what his opinion is and if he can't or won't remedy the issue, find the most experienced filler doctor in your area and see what he has to say.  The nice thing about Juvederm or any of the Hyaluronic acids is that they can be melted away with a simple injection of the enzyme Hyaluronidase.

Good Luck!!

Lee P. Laris, DO
Phoenix Dermatologist
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.